Alert archive / Utah / Flash Flood Warnings in 2025

Flash Flood Warning 42, NWS Salt Lake City, UT

October 15, 2025Kane County, Washington County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Oct 15, 2025, 9:49 AM MDT for Kane County, Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2025, 9:49 AM MDT (15:49 UTC)
Expired
Oct 15, 2025, 1:00 PM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Kane County, UT, Washington County, UT

The radar

The Cedar City radar (KICX), 34 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 3.8 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

376 
WGUS55 KSLC 151549
FFWSLC
UTC025-053-151900-
/O.NEW.KSLC.FF.W.0042.251015T1549Z-251015T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
949 AM MDT Wed Oct 15 2025

The National Weather Service in Salt Lake City has issued a

* Flash Flood Warning for...
  West Central Kane County in southern Utah...
  East Central Washington County in southwestern Utah...

* Until 100 PM MDT.

* At 949 AM MDT, local law enforcement reported thunderstorms 
  producing heavy rain across the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Law enforcement reported Clear Creek and Gifford Creek
           are experiencing flash flooding.

  IMPACT...Life threatening flash flooding of creeks, streams,
           slot canyons, and normally dry washes.

* Some locations that will experience flash flooding include...
  Zion National Park including the Main Canyon and all slot canyons 
  in the area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3731 11309 3739 11308 3742 11287 3742 11286
      3717 11268 3714 11283 3715 11303

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CRK
2 follow-up statements
798 
WGUS75 KSLC 151746
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
1146 AM MDT Wed Oct 15 2025

UTC025-053-151900-
/O.CON.KSLC.FF.W.0042.000000T0000Z-251015T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-Washington UT-
1146 AM MDT Wed Oct 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 PM MDT THIS 
AFTERNOON FOR WEST CENTRAL KANE AND EAST CENTRAL WASHINGTON 
COUNTIES...

At 1146 AM MDT, local law enforcement reported thunderstorms 
producing heavy rain across the warned area. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Law enforcement reported Clear Creek and Gifford Creek
         are experiencing flash flooding.

IMPACT...Life threatening flash flooding of creeks, streams, slot
         canyons, and normally dry washes.

Some locations that will experience flash flooding include...
  Zion National Park including the Main Canyon and all slot canyons 
  in the area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3731 11309 3739 11308 3742 11287 3742 11286
      3717 11268 3714 11283 3715 11303

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CRK
287 
WGUS75 KSLC 151852
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
1252 PM MDT Wed Oct 15 2025

UTC025-053-151902-
/O.EXP.KSLC.FF.W.0042.000000T0000Z-251015T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-Washington UT-
1252 PM MDT Wed Oct 15 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1 PM MDT THIS AFTERNOON FOR 
WEST CENTRAL KANE AND EAST CENTRAL WASHINGTON COUNTIES...

Rain continues across the region...and an enhanced threat of flash 
flooding will continue through at least 6 PM today.  Consider 
avoiding entering or traveling through normally dry washes and slot 
canyons in the area through this evening.

&&

LAT...LON 3731 11309 3739 11308 3742 11287 3742 11286
      3717 11268 3714 11283 3715 11303

$$

CRK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 4:53 AM MDT, 4 hours 56 minutes earlier.

Area forecast discussion, Oct 15, 4:53 AM MDT, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
453 AM MDT Wed Oct 15 2025

.SYNOPSIS...Unsettled weather is expected through Thursday as a cool
and moist Pacific system moves through. Drier conditions return by
Friday along with gradually warming temperatures. Models then
continue to show potential for another system early next week, but
uncertainty remains high at this point.

&&

.DISCUSSION...
Key Points:
- A moist Pacific system will result in unsettled weather through
Thursday. Rain and high elevation snow chances can be expected
across much of Utah today. Showers will then linger across northern
Utah and southwest Wyoming tonight through Thursday.

- The Pacific system will be accompanied by colder air which will
also settle in through midweek. This will result in potential for
locally freezing temperatures in some locations Thursday and/or
Friday morning, with some uncertainty noted due to cloud cover.

- Roughly 80% of ensemble members show potential for another cool
Pacific system to impact the region by early next week, though
uncertainty is noted in specific details at this time.

An upper low centered over the Sierra Nevada this morning will
continue to move towards Utah today. Ahead of this low, Utah remains
under a fairly moist southwesterly flow. Latest analysis shows PWATs
in the 0.4-0.6 inch range across Utah, representing 125-200% of
normal for this time of year.

Widespread but generally light to locally moderate rain has
continued across western and northern Utah overnight aided by upper
diffluence ahead of the low and with the jet core punching into the
area. As the low continues to move into Utah and pushes a cold front
into the area later this morning into this afternoon, expect
precipitation to fill in a bit more across the same areas before
lifting northeast through the state this afternoon. Tonight into
Thursday, as the low starts lifting out to the northeast, northern
Utah and southwest Wyoming will continue to see showers as moisture
wraps around the low.

Locally moderate rain rates could lead to isolated flash flooding,
especially if the heavier showers end up training over some of the
more sensitive areas. The NBM 25th percentile QPF from 6AM this
morning through 6AM Friday has around 0.25-0.3 inches across
northern Utah and around 0.05 inches across southwest Utah. At the
75th percentile, this increases to between 0.6-1.2 inches across
northern Utah and between 0.2-0.35 inches across southwest Utah.
More simply, there is a 40-60% chance of another 0.5 inches of
precipitation across northern Utah and 10-25% chance across
southwest Utah before the storm winds down tomorrow night. The
deterministic NBM seems to be hitting northern Utah on the lower end
and southwest Utah on the higher end, however. With lowering snow
levels, higher ridgelines (generally above 6500-7000 ft) could see
accumulating snow. The upper Cottonwoods and high Uintas have a 50-
75% chance of greater than 4 inches of snow, with a 20-45% chance
elsewhere along the higher peaks.

Cooler temperatures will settle into the area behind to cold front.
Temperatures will already be trending lower today, with afternoon
maxes 8-15 degrees below climo. Temperatures will continue to cool a
few degrees more in some locations tomorrow. Overnight mins will
have to potential to reach freezing both tonight and tomorrow night,
especially across central and eastern valleys where the growing
season my be ongoing. Chances are better tomorrow night as skies
will have less cloud cover. However, local areas in Castle Country
and the western Uinta Basin will be the most likely areas to see a
freeze tonight, impacting any unprotected, late-season agriculture.

High pressure will build into the area Friday through the weekend,
leading to drier conditions along with a warming trend. The next
storm system looks to impact the area by Monday, but much
uncertainty continues with regards to its timing and strength. The
00z global deterministics seem to be backing off as far as
precipitation amounts with this next storm.

&&

.AVIATION...KSLC...The chance for showers and isolated thunderstorms
will increase through the morning with the best chance of showers
and thunderstorms at the terminal coming during the 18-22Z
timeframe. Periods of MVFR CIGS/VIS can be expected with stronger
storms which pass over the terminal this afternoon. Winds will
generally remain southerly, however will become erratic and variable
at times through the day due to outflow from passing showers.

.REST OF UTAH AND SOUTHWEST WYOMING...Showers and occasional
thunderstorms can be expected through this evening across much of
northern Utah and southwest Wyoming, with periods of MVFR and
perhaps brief IFR CIGS/VIS within heavier showers. Across southern
Utah showers and isolated thunderstorms will persist through the
morning, with conditions improving and becoming predominantly VFR by
early afternoon. Winds across the region will remain generally
southerly, but will become variable near passing showers and
thunderstorms.

&&

.FIRE WEATHER...A storm system will continue to cross Utah today
into tomorrow. Fairly widespread showers and thunderstorms along
with a good chance (>50%) of wetting rain are expected, especially
across western, central, and northern Utah today. Precipitation will
then become confined more to northern Utah tonight through tomorrow.
With cooler air arriving behind a cold front today, snow levels will
lower to between 6500-7000 feet by tonight, allowing for
accumulating snow (generally 3-6 inches with locally higher amounts)
on the higher ridgelines. High pressure building into the area will
then bring drier and more stable conditions to the area for the end
of the week and into the weekend. The next storm system is still on
track for early next week, but significant model spread is noted.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Cheng/Seaman

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 11:47 AM MDTSpecial Weather StatementSLCDavis, Salt Lake43 min
Oct 15, 2:17 PM MDTFreeze WatchSLCCarbon, Duchesne, Emery, Juab, Millard, Sevier24 hr
Oct 15, 2:17 PM MDTFreeze WarningSLCCarbon, Duchesne, Emery, Sevier19 hr

Nearby

Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.